MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884080HR
Medical Device Problem Codes Break (1069); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that inner sheath of the blade broke in half along metal length during surgical use.Surgeon using tricut blade @5000-30,000rpm for short intervals. there was no known patient impact.
 
Additional Manufacturer Narrative
H3 : product analysis found that visually, the broken device and an open pouch were wrapped in a large plastic bag when returned.The pouch was open from 3 of 4 sides and had traces of contamination.The broken device was also contaminated, from the proximal to the distal end.There was no damage noted on the outer assembly when returned.However, the inner assembly was broken in two parts when returned.The shorter part (with hub attached) measured 0.589 inches from the distal end of the inner hub to the broken point, while the longer part measured 5.045 inches from the broken point to the distal tip.There were striations found on both broken parts of the inner shaft.Functional testing could not be performed due to the broken state of the device.H6: codes updated.Previously applied codes fdm b17, fdr c20, fdc d14 and img g04041 are no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the inner sheath broke apart and made a whirling sound.Surgeon was able to see the moment the tricut blade broke and removed it from the patient¿s nose when it stopped rotating.Surgeon removed the blade off the m5 handpiece and inner cannula was broken in half.Surgeon (endoscopically) searched patient¿s nose for potential debris and did not find any metal fragment/pieces.There was no patient impact.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key18966982
Report Number1045254-2024-00416
Device Sequence Number6479257
Product Code EQJ
UDI-Device Identifier00763000543822
UDI-Public00763000543822
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884080HR
Device Catalogue Number1884080HR
Device Lot Number0227931076
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/01/2024
02/06/2025
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/26/2024
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown